Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 3, 2021, 5:07 PM EDT for Brevard County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2021, 5:07 PM EDT (21:07 UTC)
- Expired
- Sep 3, 2021, 5:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 11 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WWUS82 KMLB 032107
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
507 PM EDT Fri Sep 3 2021
FLZ047-053-054-032145-
Southern Brevard County FL-Osceola FL-Indian River FL-
507 PM EDT Fri Sep 3 2021
...Strong thunderstorms will impact portions of northwestern Indian
River, southwestern Brevard and northeastern Osceola Counties through
545 PM EDT...
At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from rural northeast Osceola County to Camp Holly
Fish Camp and southwest Palm Bay. Movement was southeast at 5 to 10
mph, however activity was building to the east and northeast of this
line.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere and Malabar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2778 8050 2776 8079 2835 8113 2835 8086
2834 8086 2834 8083 2812 8065
TIME...MOT...LOC 2105Z 236DEG 8KT 2804 8081 2795 8073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CristaldiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 3, 4:04 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 3, 4:04 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 404 PM EDT Fri Sep 3 2021 .DISCUSSION... A frontal boundary has been moving south across our northern counties today. The east coast sea breeze developed from Volusia down to Martin county and showers/storms were moving from the west. The collision of all these features will aid in the development of storms for the rest of the afternoon into early evening. Initially, the main movement of these will be towards the east but as the afternoon progresses, these could become erratic. Impacts from these will be localized heavy rain, lightning strikes and gusty winds of 30 to 40 mph and these will focus from Orange towards Okeechobee counties and coastal counties of Brevard to Martin. As these dissipate or move offshore this evening, skies will remain mostly to partly cloudy, clearing some towards morning. Low temps will reach the lower 70s with the exception of Orlando metro that could stay at near 75 degrees. (previous discussion) Sat-Mon...Weak stalled frontal boundary across the area fades into the holiday weekend as a weak low aloft breaks off from the mid- level trough and lingers near to just offshore central FL. Airmass remains relatively moist with PW values around 1.8-1.9 inches each day, with weak low level winds allowing the sea breeze boundaries to push slowly inland each day. Moisture and disturbance aloft will lead to scattered showers and storms developing along the sea breeze boundaries through the afternoon hours. A weak westerly steering flow may allow some storms that form over the interior to push back toward the coast and offshore through early evening, especially south of the Cape. Rain chances will range from 40-50 percent from Orlando area north, and 50-60 percent south on Saturday, and then around 40-50 percent Sunday and Monday. Lingering dry air aloft will continue the potential for a few stronger storms, producing gusty winds to 40-45 mph and frequent lightning strikes. Slower storm motion will also keep a threat for locally heavy rainfall and minor flooding in the forecast each day. Highs will range from the upper 80s to around 90 degrees along the coast to low 90s inland. Overnight lows will continue to fall to the low to mid 70s. Tue-Thu...Weak low/shortwave aloft near the east coast of FL lifts E/NE as another mid-level low lifts northward over the western Gulf. During this time, Tropical Cyclone Larry is forecast to recurve northward over the Atlantic, well east of Florida as a Major Hurricane. Ridge axis of weak high pressure will extend westward across to just south of the area through mid-week, as a frontal boundary pushes southward through the southeast United States. No significant changes to the forecast occur, with scattered afternoon showers and storms expected each day and rain chances continuing to range from around 40-50 percent. However, GFS is showing some deeper moisture building into mid-late week ahead of the front, so rain chances may need to be raised from Wed onward slightly if this trend holds in subsequent model runs. Highs will generally be in the low 90s with lows continuing in the low to mid 70s. Long period swells (around 15-17 seconds) look to arrive at area beaches by Monday night-Tuesday and continue through late week as seas build from distant TC Larry. This will lead to a high risk of dangerous/life-threatening rip currents along beaches of east FL through the period. && .AVIATION... Scattered to numerous thunderstorms will impact terminals from KMCO and KTIX southward this afternoon and evening. An initial round of convection has ridden in with the west coast sea breeze and the frontal boundary to the north, with another round of convection to occur later at the east/west coast sea breeze collision east of the Orlando metro, roughly along the Turnpike corridor. Westerly flow will push these storms to the east, with showers lingering near southern terminals until 02-03z. Afterwards, VFR conditions should prevail through the night. Guidance is currently not indicating fog or stratus tonight and Sat morning, but with the frontal boundary MVFR/IFR VIS/CIGS can't be ruled out. Slightly dryer conditions Saturday, especially across northern terminals, will reduce precip chances somewhat in the afternoon. && .MARINE... Tonight...As convection moves offshore this afternoon through evening, mariners will need to pay attention to storms moving east that could increase winds and seas. Outside these storms and after these dissipate, winds north of Cape Canaveral will be 10-15 kt from the north as a frontal boundary starts to slow down tonight. Then after midnight, winds will decrease. For the waters south of the Cape, these will be light and variable through the night. Seas will be building to 3-5 ft offshore of Volusia while the rest of the waters will range 1-3 ft from coast to offshore. (previous discussion) Sat-Tue...Weak stalled front across central FL fades through the weekend, with N/NE winds up to 10-12 knots north of the Cape expected on Saturday, and weaker/variable winds to the south. A light offshore flow then develops into Sunday and continues through early next week, with winds becoming onshore near the coast as the sea breeze forms each afternoon. Seas up to 5 feet may build over the far offshore waters of Volusia County on Saturday. Otherwise, wave heights will be around 2-4 feet Sat-Sun and 1-3 feet Mon-Tue. A weak offshore steering flow may allow some storms to push offshore through the holiday weekend each afternoon, mainly south of the Cape. From mid-late week expect increasing long period swells, potentially leading to poor to hazardous boating conditions from distant TC Larry that is forecast to be a Major Hurricane as it recurves northward over the open Atlantic. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 88 72 89 / 30 30 10 30 MCO 75 92 74 93 / 40 50 10 50 MLB 74 89 72 90 / 40 50 20 40 VRB 73 90 70 91 / 40 50 20 40 LEE 75 92 74 92 / 30 30 10 40 SFB 74 91 73 92 / 30 30 10 40 ORL 75 91 75 93 / 40 50 10 50 FPR 72 89 70 91 / 40 60 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Fehling/Haley
Hazardous weather outlook, Sep 3, 8:49 AM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 849 AM EDT Fri Sep 3 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 849 AM EDT Fri Sep 3 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A weak frontal boundary will sag into central Florida and combine with daytime heating, moisture and the east coast sea breeze to produce scattered to numerous lightning storms. The best chance will occur over interior and southern sections, especially from Orlando southward during the mid afternoon into the evening. A few strong storms will be capable of producing frequent lightning strikes and gusty winds up to 50 mph. .FLOOD IMPACT... Slow moving storms this afternoon and early evening will be capable of producing a quick 1 to 2 inches of rain with totals up to 3 inches possible, mainly from Orlando south and east. .RIP CURRENT IMPACT... There is a moderate risk of rip currents at all Central Florida Atlantic beaches. Always swim within sight of a life guard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will pose a threat to boaters this afternoon and early evening on inland lakes as well as the intracoastal waters mainly from Brevard southward. Storm motion will be slow and erratic with a few storms capable of producing gusty winds 35 to 40 knots. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A more typical wet season pattern is forecast to return this holiday weekend. Frequent lightning, gusty winds and minor flooding from torrential downpours will be possible with stronger storms. A High risk of rip currents is expected to develop from mid to late week as long period swells from distant Hurricane Larry propagate into the surf zone, beginning as early as Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Negron/Kelly
In the hours before
Special weather statement, Sep 3, 4:09 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
409 PM EDT Fri Sep 3 2021
FLZ053-058-032145-
Okeechobee FL-Osceola FL-
409 PM EDT Fri Sep 3 2021
...Strong Thunderstorms Will Impact Northwestern Okeechobee and
Southern Osceola Counties Through 545 PM EDT...
At 407 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Kissimmee to 9 miles southwest of
Kissimmee Prairie Preserve. Movement was east-southeast at 10 mph.
Additional strong storms are expected to form across this area
through late afternoon.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kissimmee, Lake Marian, Kenansville and Kissimmee Prairie
Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2742 8114 2745 8115 2749 8120 2751 8120
2753 8121 2755 8121 2756 8118 2760 8114
2764 8114 2766 8113 2768 8115 2771 8115
2773 8117 2776 8117 2783 8122 2785 8124
2786 8130 2800 8132 2800 8091 2741 8085
TIME...MOT...LOC 2007Z 279DEG 11KT 2789 8121 2748 8115
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CristaldiLocal storm report, Sep 3, 4:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
443 PM EDT FRI SEP 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM WATER SPOUT 6 E PORT SALERNO 27.16N 80.10W
09/03/2021 AMZ555 FL PUBLIC
WATERSPOUT REPORT RECEIVED VIA TWITTER WITH VIDEO.
LOCATION ESTIMATED FROM VIDEO AND RADAR. MOVEMENT
ESTIMATED ESE AT 10KTS.
&&
CLSpecial weather statement, Sep 3, 5:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
507 PM EDT Fri Sep 3 2021
FLZ047-053-054-032145-
Southern Brevard County FL-Osceola FL-Indian River FL-
507 PM EDT Fri Sep 3 2021
...Strong thunderstorms will impact portions of northwestern Indian
River, southwestern Brevard and northeastern Osceola Counties through
545 PM EDT...
At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from rural northeast Osceola County to Camp Holly
Fish Camp and southwest Palm Bay. Movement was southeast at 5 to 10
mph, however activity was building to the east and northeast of this
line.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Fellsmere and Malabar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2778 8050 2776 8079 2835 8113 2835 8086
2834 8086 2834 8083 2812 8065
TIME...MOT...LOC 2105Z 236DEG 8KT 2804 8081 2795 8073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:09 PM EDT | Special Weather Statement | MLB | Osceola | 96 min |
| Sep 3, 4:32 PM EDT | Special Marine Warning | MLB | 28 min | |
| Sep 3, 6:21 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 84 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.